Large time behavior of solutions to degenerate parabolic equations

  • Shaohua ChenEmail author
  • Runzhang Xu


This paper deals with large time behavior of the Dirichlet problem to the degenerate parabolic equation \({u_t = g(u) \Delta u + f(u)}\) in a bounded domain \({\Omega \subset R^n}\) with smooth boundary \({\partial \Omega}\) . Under suitable conditions on f(u) and g(u), we show that all solutions will converge to the steady state exponentially.

Mathematics Subject Classification

35K55 35K65 35B40 


Degenerate parabolic equations Steady state Exponential convergence 


  1. 1.
    Chen S.: Boundedness and blowup for nonlinear degenerate parabolic equations. Nonlinear Anal. 70(2), 1087–1095 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Chen S., Yu D.: Global existence and blowup solutions for quasilinear parabolic equations. J. Math. Anal. Appl. 335, 151–167 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Friedman A., McLeod B.: Blow-up of solutions of nonlinear degenerate parabolic equations. Arch. Rational Mech. Anal. 96(1), 55–80 (1986)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Ghergu M.: Large time behavior of solutions to degenerate parabolic equations with weights. J. Math. Anal. Appl. 352(1), 132–138 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Hernndez J., Mancebo F., Vega J.: Positive solutions for singular nonlinear elliptic equations. Proc. Roy. Soc. Edinburgh Sect. A 137(1), 41–62 (2007)MathSciNetGoogle Scholar
  6. 6.
    Madeira G.F., do Nascimento A.S.: Exponentially stable equilibria to an indefinite nonlinear Neumann problem in smooth domains. NoDEA Nonlinear Differ. Equ. Appl. 18(5), 599–614 (2011)CrossRefzbMATHGoogle Scholar
  7. 7.
    Qi F., Xu S.: Refinements and extensions of an inequality II. J. Math. Anal. Appl. 211(2), 616–620 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Wiegner M.: A degenarate difussion equation with a nonlinear source term. Nonlinear Anal. TMA 28, 1977–1995 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Winkler M.: Large time behavior and stability of equilibria of degenerate parabolic equations. J. Dyn. Differ. Equ. 17(2), 331–351 (2005)CrossRefzbMATHGoogle Scholar
  10. 10.
    Winkler M.: Large time behavior of solutions to degenerate parabolic equations with absorption. NoDEA Nonlinear Differ. Equ. Appl. 8(3), 343–361 (2001)CrossRefzbMATHGoogle Scholar
  11. 11.
    Zhou S., Bai X., Zheng S.: Large time behavior of solutions to a degenerate parabolic equation not in divergence form. J. Math. Anal. Appl. 373(1), 252–263 (2011)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Department of Mathematics, Physics and GeologyCape Breton UniversitySydneyCanada
  2. 2.College of ScienceHarbin Engineering UniversityHarbinPeople’s Republic of China

Personalised recommendations